Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 72, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 28, 1997, 3:21 PM CDT for Carter County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 28, 1997, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Carter County, MO
The radar
The Paducah radar (KPAH), 195 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2353 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 282024 FFWPAH MOC035-282330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 321 PM CDT SAT JUN 28 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 615 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...WESTERN CARTER COUNTY AT 320 PM...DOPPLER WEATHER RADAR IN PADUCAH ESTIMATED THAT AROUND TWO /2.0/ INCHES OF RAIN AND FALLEN SINCE 215 PM NEAR THE COMMUNITY OF FREMONT. THUNDERSTORMS WITH VERY HEAVY RAIN ARE MOVING SLOWLY SOUTHEAST ACROSS SHANNON COUNTY AND SHOULD REACH CARTER COUNTY BY AROUND 430 PM CDT. BOATERS AND CAMPERS ALONG THE CURRENT RIVER SHOULD REMAIN ALERT TO RAPID RISES IN THE WATER LEVEL. IF WATER BEGINS RISING NEAR YOUR LOCATION MOVE TO HIGHER GROUND IMMEDIATELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. CNJ/MY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:06 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 28, 1:06 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 105 PM CDT SAT JUN 28 1997 FORECAST PROBLEM CONTINUES TO BE THUNDERSTORM CHANCES. NEW 12Z MODELS ARE QUITE AGGRESSIVE WITH RESPECT TO RAINFALL POTENTIAL NEXT 24 HOURS. 12Z FWC IS CONSISTENT WITH PREVIOUS RUNS IN RAISING POPS INTO THE LIKELY CATEGORY FOR SUNDAY. THIS TREND LOOKS REASONABLE AS THE THREE MODELS AGREE THAT A 500 MB SHORTWAVE TROUGH/VORT LOBE WILL MOVE EAST ...EXTENDING FROM ERN MISSOURI TO THE WRN GULF COAST LATE SUNDAY. IN RESPONSE TO THE APPROACHING SHORTWAVE TROUGH...LOW LEVEL WINDS ARE PROGGED TO BECOME SOUTHWESTERLY DURING THE NEXT 24 HOURS. THE SOUTHWEST FLOW SHOULD ADVECT THE VERY MOIST AND UNSTABLE AIR THAT HAS BEEN OVER ARKANSAS INTO THE FA. THIS SHOULD SET THE STAGE FOR MORE NUMEROUS THUNDERSTORMS SUNDAY. COULD BE SOME RUNOFF PROBLEMS WHERE RECENT RAINFALL AMOUNTS HAVE BEEN HEAVY...PRIMARILY SE MISSOURI. IN THE SHORT TERM...CONVECTIVE COMPLEX OVER NORTH CENTRAL ARKANSAS BEARS CLOSE WATCHING AS IT EDGES INTO SE MISSOURI THIS AFTERNOON. ELSEWHERE...STILL EXPECT AT LEAST SOME ISOLATED STORMS TO DEVELOP IN THE VERY UNSTABLE UNCAPPED AIR MASS. MORNING 1 KM VISIBLE SATELLITE PICTURES SHOWED A COUPLE OF BOUNDARIES LAID OUT ACROSS SE MISSOURI AND WRN KENTUCKY. TEMPERATURES HAVE BEEN THE EASIEST PART OF THE FORECAST LATELY. LOWS TONIGHT SHOULD FOLLOW PERSISTENCE...WHICH IS IN LINE WITH MOS GUIDANCE. HIGH SUNDAY A LITTLE MORE DIFFICULT...DEPEND(ING ON AMOUNT OF CLOUDCOVER AND RAIN. ETA 2 METER TEMPS SUPPORT COOLER FAN HIGHS. MY
In the hours before
Special weather statement, Jun 28, 10:32 AM CDT, 4 hours 49 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-281830- THUNDERSTORM OUTLOOK...VALID UNTIL 700 AM SUNDAY NATIONAL WEATHER SERVICE PADUCAH KY 1032 AM CDT SAT JUN 28 1997 ...THUNDERSTORMS WILL CAUSE LOCALLY HEAVY RAIN THROUGH TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS SOUTHWEST INDIANA...SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. THE MAIN THREAT WILL BE HEAVY RAIN...ESPECIALLY WHERE THE GROUND IS SATURATED FROM STORMS LAST NIGHT AND EARLY THIS MORNING. THUNDERSTORMS LAST NIGHT AND EARLY THIS MORNING PRODUCED WEAK BOUNDARIES ACROSS THE REGION. THESE BOUNDARIES ARE SIMILAR TO FRONTS BUT ON A SMALLER SCALE. SCATTERED THUNDERSTORMS WILL FORM ALONG THESE BOUNDARIES DURING THE HEAT OF THE AFTERNOON. WEAK DISTURBANCES IN THE UPPER LEVELS OF THE ATMOSPHERE WILL ENHANCE THE THUNDERSTORMS. THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE...SO LITTLE IN THE WAY OF A FRONT OR LOW PRESSURE SYSTEM IS NEEDED FOR STORMS TO DEVELOP. STORMS WILL BE STRONGEST AND MOST NUMEROUS DURING THE WARMEST PART OF THE DAY...MAINLY LATE AFTERNOON AND EARLY EVENING. MOVEMENT OF THE STORMS WILL BE SLOWLY EAST ABOUT 10 MPH. THE SLOW MOVEMENT COULD RESULT IN LOCALLY HEAVY RAINFALL. THIS COULD CAUSE FLOODING PROBLEMS WHERE HEAVY RAIN WAS OBSERVED RECENTLY. ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED. YORK
Special weather statement, Jun 28, 10:34 AM CDT, 4 hours 47 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-281830- THUNDERSTORM OUTLOOK...VALID UNTIL 700 AM SUNDAY NATIONAL WEATHER SERVICE PADUCAH KY 1032 AM CDT SAT JUN 28 1997 ...THUNDERSTORMS WILL CAUSE LOCALLY HEAVY RAIN THROUGH TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS SOUTHWEST INDIANA...SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. THE MAIN THREAT WILL BE HEAVY RAIN...ESPECIALLY WHERE THE GROUND IS SATURATED FROM STORMS LAST NIGHT AND EARLY THIS MORNING. THUNDERSTORMS LAST NIGHT AND EARLY THIS MORNING PRODUCED WEAK BOUNDARIES ACROSS THE REGION. THESE BOUNDARIES ARE SIMILAR TO FRONTS BUT ON A SMALLER SCALE. SCATTERED THUNDERSTORMS WILL FORM ALONG THESE BOUNDARIES DURING THE HEAT OF THE AFTERNOON. WEAK DISTURBANCES IN THE UPPER LEVELS OF THE ATMOSPHERE WILL ENHANCE THE THUNDERSTORMS. THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE...SO LITTLE IN THE WAY OF A FRONT OR LOW PRESSURE SYSTEM IS NEEDED FOR STORMS TO DEVELOP. STORMS WILL BE STRONGEST AND MOST NUMEROUS DURING THE WARMEST PART OF THE DAY...MAINLY LATE AFTERNOON AND EARLY EVENING. XMOVEMENT OF THE STORMS WILL BE SLOWLY EAST ABOUT 10 MPH. THE SLOW MOVEMENT COULD RESULT IN LOCALLY HEAVY RAINFALL. THIS COULD CAUSE FLOODING PROBLEMS WHERE HEAVY RAIN WAS OBSERVED RECENTLY. ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED. YORK
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:27 PM CDT | Flash Flood Warning | PAH | Carter | 108 min |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.